Estimation in bivariate nonnormal distributions with stochastic variance functions

Articles > Article · 2007

Authors: Moti L. Tiku, M. Qamarul Islam, Hakan Savaş SAZAK

Computational Statistics & Data Analysis, Journal Indexed in SCI Expanded, International, WoS, 2007, vol 52, pp 1728-1745

DOI: 10.1016/j.csda.2007.05.027

Summary

Data sets in numerous areas of application can be modelled by symmetric bivariate nonnormal distributions. Estimation of parameters in such situations is considered when the mean and variance of one variable is a linear and a positive function of the other variable. This is typically true of bivariate t distribution. The resulting estimators are found to be remarkably efficient. Hypothesis testing procedures are developed and shown to be robust and powerful. Real life examples are given. (C) 2007 Elsevier B.V. All rights reserved.

View details